Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 75, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 9, 2018, 6:27 PM EDT for Jefferson County, Madison County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2018, 6:27 PM EDT (22:27 UTC)
- Expired
- Jun 9, 2018, 6:58 PM EDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Madison County, FL
The radar
The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737 WUUS52 KTAE 092227 SVRTAE FLC065-079-092315- /O.NEW.KTAE.SV.W.0075.180609T2227Z-180609T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 627 PM EDT SAT JUN 9 2018 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Northeastern Jefferson County in Big Bend of Florida... Northwestern Madison County in Big Bend of Florida... * Until 715 PM EDT. * At 627 PM EDT, a severe thunderstorm was located 10 miles east of Monticello, and is nearly stationary. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Greenville and Aucilla. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3041 8378 3059 8378 3058 8356 3039 8358 TIME...MOT...LOC 2227Z 269DEG 1KT 3050 8370 HAIL...0.75IN WIND...60MPH $$ 32
1 follow-up statement
060
WWUS52 KTAE 092258
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
658 PM EDT SAT JUN 9 2018
FLC065-079-092307-
/O.CAN.KTAE.SV.W.0075.000000T0000Z-180609T2315Z/
Jefferson FL-Madison FL-
658 PM EDT SAT JUN 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON AND
NORTHWESTERN MADISON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3041 8378 3059 8378 3058 8356 3039 8358
TIME...MOT...LOC 2255Z 269DEG 1KT 3050 8369
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:27 PM EDT, 3 hours earlier.
Area forecast discussion, Jun 9, 3:27 PM EDT, 3 hours before
Area Forecast Discussion National Weather Service Tallahassee FL 327 PM EDT Sat Jun 9 2018 .NEAR TERM [Through Tonight]... Shower and thunderstorms activity that is currently developing across the tri-state region will gradually diminish with the loss of daytime heating this evening. An area of showers and embedded thunderstorms may linger well into the evening hours. The best chances will be focused west of the Apalachicola/Chattahoochee Rivers where low level convergence is greatest between the surface ridge centered over the northern Gulf of Mexico and surface low pressure off of the southeast coast. Late tonight, light patchy fog will be possible across portions of the region, mainly due to wet soils and light surface winds. Overnight lows in the low 70s are expected. .SHORT TERM [Sunday Through Monday Night]... Upper level troughing will continue over the region through the period with sufficient moisture in place. Expect scattered to numerous diurnal thunderstorms with the mean 1000-700mb flow from the west to southwest. Thunderstorms will be aided by interaction with the afternoon sea breeze and outflow boundaries. Highs will be around 90 with lows around 70. .LONG TERM [Tuesday Through Saturday]... Th overall pattern surface and aloft should be relatively unchanged through the upcoming week. Thus, expect near to above seasonal chances (40-60%) for rain each day. Highs in the upper 80s to lower 90s and lows in the lower 70s. && .AVIATION [Through 18Z Sunday]... VFR conditions will prevail at all sites this afternoon outside of SHRA/TSRA. Reductions in CIGs and vsby can be expected under any activity, with gusty and erratic winds also possible. All sites will have the potential to see impacts this afternoon, with SHRA/TSRA coverage diminishing after sunset this evening. Patchy fog will be possible once again lat tonight at VLD, with low end MVFR to high end IFR conditions possible. MVFR vsbys also possible at TLH. && .MARINE... Winds of 10 knots or less, generally from the west to southwest, will result in 1 to 2 foot seas. && .FIRE WEATHER... With light winds and RH values above critical levels, there are no fire weather concerns over the next few days. && .HYDROLOGY... The Withlacoochee River near Pinetta and Fenholloway River at Foley both remain near their lower thresholds of action stage, and these gauges are likely to drop below action stage later today. Scattered showers and thunderstorms will produce brief, isolated areas of heavy rain each day across our area, but this is not expected to result in any river flooding. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 70 91 70 91 71 / 20 40 20 50 30 Panama City 74 87 75 86 75 / 10 30 20 60 30 Dothan 71 91 72 90 72 / 30 40 20 60 30 Albany 71 92 72 90 72 / 30 40 20 50 30 Valdosta 70 91 71 90 72 / 20 40 30 60 30 Cross City 71 89 71 89 72 / 10 30 20 30 10 Apalachicola 74 88 74 87 75 / 10 30 20 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Pullin SHORT TERM...Barry LONG TERM...Barry AVIATION...Pullin MARINE...Barry FIRE WEATHER...Fieux HYDROLOGY...Harrigan
In the hours before
Special weather statement, Jun 9, 5:26 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
526 PM EDT SAT JUN 9 2018
FLZ016-017-026-092215-
Liberty FL-Gadsden FL-Leon FL-
526 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GADSDEN...EAST
CENTRAL LIBERTY AND SOUTHWESTERN LEON COUNTIES IN THE FLORIDA
BIG BEND UNTIL 615 PM EDT...
At 526 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Greensboro, or 11 miles southwest of Quincy, moving
southeast at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lowry and Bloxham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3041 8482 3053 8472 3038 8448 3030 8461
3030 8467
TIME...MOT...LOC 2126Z 314DEG 10KT 3044 8469
38-GODSEYSpecial weather statement, Jun 9, 5:37 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
537 PM EDT SAT JUN 9 2018
GAZ131-148-092215-
Berrien GA-Irwin GA-
537 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL IRWIN AND NORTH
CENTRAL BERRIEN COUNTIES IN SOUTH CENTRAL GEORGIA UNTIL 615 PM EDT...
At 536 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ocilla, moving southwest at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Ocilla, Enigma and Gladys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3147 8313 3147 8314 3146 8315 3145 8314
3139 8315 3141 8337 3146 8337 3147 8334
3148 8334 3149 8337 3160 8333 3154 8312
TIME...MOT...LOC 2136Z 048DEG 7KT 3150 8325
38-GODSEYSpecial weather statement, Jun 9, 6:04 PM EDT, 23 minutes before
Special Weather Statement National Weather Service Tallahassee FL 504 PM CDT SAT JUN 9 2018 ALZ068-092245- Geneva AL- 504 PM CDT SAT JUN 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GENEVA COUNTY UNTIL 545 PM CDT... At 504 PM CDT, Doppler radar was tracking a strong thunderstorm near Hartford, or 8 miles northeast of Geneva. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hartford, Black, Hendrix Crossroad, Kellys Crossroads, High Bluff, Highfalls, Dundee, Thurston and Eunola. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3119 8570 3100 8561 3099 8583 3120 8588 TIME...MOT...LOC 2204Z 224DEG 2KT 3111 8578 32
Local storm report, Jun 9, 6:11 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
611 PM EDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND GST SHELL ARMY FIELD 31.36N 85.85W
06/09/2018 M52 MPH COFFEE AL OTHER FEDERAL
&&
JLFSpecial weather statement, Jun 9, 6:19 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
619 PM EDT SAT JUN 9 2018
FLZ017-092300-
Leon FL-
619 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEON COUNTY UNTIL 700 PM
EDT...
At 619 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tallahassee. This storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tallahassee, Florida A And M, Tallahassee Comm College, Florida State
University, Doak Campbell Stadium, Lake Bradford, Ralford Greenway,
Macon Community Park, Gaither Community Center, Lake Munson,
Tallahassee Memorial Hosp, Eight Mile Pond, Killearn Estates, Lake
Ella, Tallahassee Mall, Tallahassee Regional A/P, State Capital
Complex, Governors Square Mall, Forest Meadows Park and Pisgah
Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3045 8448 3046 8447 3046 8445 3047 8442
3048 8440 3051 8440 3052 8439 3055 8439
3059 8435 3060 8433 3062 8432 3064 8430
3052 8409 3031 8428
TIME...MOT...LOC 2219Z 220DEG 1KT 3047 8429
32Special weather statement, Jun 9, 6:25 PM EDT, 2 minutes before
Special Weather Statement National Weather Service Tallahassee FL 625 PM EDT SAT JUN 9 2018 FLZ017>019-092315- Inland Jefferson FL-Madison FL-Leon FL- 625 PM EDT SAT JUN 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...EAST CENTRAL LEON AND NORTHWESTERN MADISON COUNTIES UNTIL 715 PM EDT... At 624 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from 12 miles west of Monticello to 15 miles west of Madison. These storms were nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Monticello, Greenville, Festus, Aucilla, Baum, Lois, Nash, Miccosukee, Drifton, Casa Blanco, Montivilla, Lloyd, Lake Miccosukee and Alma. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3062 8409 3059 8356 3039 8359 3046 8412 TIME...MOT...LOC 2224Z 269DEG 1KT 3054 8407 3049 8367 32
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:03 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 27 min |
| Jun 9, 4:48 PM EDT | Special Weather Statement | TAE | Gadsden | 42 min |
| Jun 9, 5:26 PM EDT | Special Weather Statement | TAE | Gadsden | 49 min |
| Jun 9, 5:29 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 21 min |
| Jun 9, 6:19 PM EDT | Special Weather Statement | TAE | Leon | 41 min |
| Jun 9, 6:25 PM EDT | Special Weather Statement | TAE | Jefferson | 50 min |
| Jun 9, 7:01 PM EDT | Special Weather Statement | TAE | Leon | 44 min |
| Jun 9, 7:03 PM EDT | Special Weather Statement | TAE | Jackson | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.